Tags

Type your tag names separated by a space and hit enter

Muscle symptoms associated with statins: a series of twenty patients.
Basic Clin Pharmacol Toxicol. 2006 Jan; 98(1):51-4.BC

Abstract

The aim of this study was to examine the clinical profile of statin-induced myalgia in patients with no apparent predisposing factors. Patients who reported muscle complaints that limited daily functioning during statin use were prospectively identified among the patients of Kuusankoski District Hospital and its catchment area, a population of about 100,000, between January 2003 and July 2004. Twenty patients in whom the muscle complaints were probably attributable to the use of a statin were included in this series. There were no cases of severe myopathy or rhabdomyolysis, and the highest creatine kinase value observed was only about 1900 U/l. Of the 18 patients that were evaluable for creatine kinase level, 5 (28%) did not exhibit elevation of creatine kinase and 6 (33%) showed a minor increase only. Following discontinuation of the statin, resolution of symptoms and normalisation of creatine kinase occurred in 11 of the 13 patients with elevated creatine kinase value as well as muscle complaints. Statins may cause clinically important muscle symptoms without inducing a marked creatine kinase elevation.

Authors+Show Affiliations

District Hospital of Kuusankoski, Kuusankoski, Finland.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Journal Article

Language

eng

PubMed ID

16433891

Citation

Soininen, Kari, et al. "Muscle Symptoms Associated With Statins: a Series of Twenty Patients." Basic & Clinical Pharmacology & Toxicology, vol. 98, no. 1, 2006, pp. 51-4.
Soininen K, Niemi M, Kilkki E, et al. Muscle symptoms associated with statins: a series of twenty patients. Basic Clin Pharmacol Toxicol. 2006;98(1):51-4.
Soininen, K., Niemi, M., Kilkki, E., Strandberg, T., & Kivistö, K. T. (2006). Muscle symptoms associated with statins: a series of twenty patients. Basic & Clinical Pharmacology & Toxicology, 98(1), 51-4.
Soininen K, et al. Muscle Symptoms Associated With Statins: a Series of Twenty Patients. Basic Clin Pharmacol Toxicol. 2006;98(1):51-4. PubMed PMID: 16433891.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Muscle symptoms associated with statins: a series of twenty patients. AU - Soininen,Kari, AU - Niemi,Mikko, AU - Kilkki,Esa, AU - Strandberg,Timo, AU - Kivistö,Kari T, PY - 2006/1/26/pubmed PY - 2006/9/1/medline PY - 2006/1/26/entrez SP - 51 EP - 4 JF - Basic & clinical pharmacology & toxicology JO - Basic Clin. Pharmacol. Toxicol. VL - 98 IS - 1 N2 - The aim of this study was to examine the clinical profile of statin-induced myalgia in patients with no apparent predisposing factors. Patients who reported muscle complaints that limited daily functioning during statin use were prospectively identified among the patients of Kuusankoski District Hospital and its catchment area, a population of about 100,000, between January 2003 and July 2004. Twenty patients in whom the muscle complaints were probably attributable to the use of a statin were included in this series. There were no cases of severe myopathy or rhabdomyolysis, and the highest creatine kinase value observed was only about 1900 U/l. Of the 18 patients that were evaluable for creatine kinase level, 5 (28%) did not exhibit elevation of creatine kinase and 6 (33%) showed a minor increase only. Following discontinuation of the statin, resolution of symptoms and normalisation of creatine kinase occurred in 11 of the 13 patients with elevated creatine kinase value as well as muscle complaints. Statins may cause clinically important muscle symptoms without inducing a marked creatine kinase elevation. SN - 1742-7835 UR - https://www.unboundmedicine.com/medline/citation/16433891/Muscle_symptoms_associated_with_statins:_a_series_of_twenty_patients_ L2 - https://doi.org/10.1111/j.1742-7843.2006.pto_193.x DB - PRIME DP - Unbound Medicine ER -